Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 77, NWS Pueblo, CO

June 22, 2014Crowley County, El Paso County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2014, 1:57 PM MDT for Crowley County, El Paso County, Pueblo County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2014, 1:57 PM MDT (19:57 UTC)
Expired
Jun 22, 2014, 2:45 PM MDT
In force
48 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crowley County, CO, El Paso County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 10 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
2655 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WUUS55 KPUB 221957
SVRPUB
COC025-041-101-222045-
/O.NEW.KPUB.SV.W.0077.140622T1957Z-140622T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
157 PM MDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
  SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 245 PM MDT

* AT 156 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF
  TRUCKTON...OR 29 MILES NORTHEAST OF PUEBLO...MOVING SOUTH AT 30
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN CROWLEY...NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10405 3852 10395 3826 10386 3816 10419
      3860 10430 3861 10405
TIME...MOT...LOC 1956Z 350DEG 25KT 3851 10416 

HAIL...1.00IN
WIND...60MPH

$$

PJC
5 follow-up statements
198 
WWUS55 KPUB 222009
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT SUN JUN 22 2014

COC025-041-101-222045-
/O.CON.KPUB.SV.W.0077.000000T0000Z-140622T2045Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
209 PM MDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHWESTERN CROWLEY...NORTHEASTERN PUEBLO AND SOUTHEASTERN EL
PASO COUNTIES...

AT 209 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF PUEBLO DEPOT...OR 27 MILES EAST OF PUEBLO...MOVING SOUTH AT 30
MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CROWLEY...NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10405 3852 10395 3826 10386 3817 10416
      3858 10426 3861 10405
TIME...MOT...LOC 2009Z 350DEG 25KT 3842 10414 

HAIL...1.00IN
WIND...60MPH

$$

PJC
052 
WWUS55 KPUB 222014
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT SUN JUN 22 2014

COC025-041-101-222045-
/O.CON.KPUB.SV.W.0077.000000T0000Z-140622T2045Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
214 PM MDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHWESTERN CROWLEY...NORTHEASTERN PUEBLO AND SOUTHEASTERN EL
PASO COUNTIES...

AT 214 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF BOONE...OR 27 MILES EAST OF PUEBLO...MOVING SOUTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CROWLEY...NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10405 3852 10395 3826 10386 3822 10413
      3858 10420 3861 10405
TIME...MOT...LOC 2014Z 350DEG 25KT 3838 10413 

HAIL...1.00IN
WIND...60MPH

$$

PJC
038 
WWUS55 KPUB 222029
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT SUN JUN 22 2014

COC025-041-101-222045-
/O.CON.KPUB.SV.W.0077.000000T0000Z-140622T2045Z/
CROWLEY CO-PUEBLO CO-EL PASO CO-
229 PM MDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHWESTERN CROWLEY...NORTHEASTERN PUEBLO AND SOUTHEASTERN EL
PASO COUNTIES...

AT 229 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
BOONE...OR 27 MILES EAST OF PUEBLO...MOVING SOUTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CROWLEY...NORTHEASTERN PUEBLO AND SOUTHEASTERN EL PASO
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10405 3852 10395 3835 10389 3838 10407
      3859 10408 3859 10405
TIME...MOT...LOC 2029Z 350DEG 25KT 3827 10411 

HAIL...1.00IN
WIND...60MPH

$$

PJC
258 
WWUS55 KPUB 222038
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SUN JUN 22 2014

COC041-101-222048-
/O.CAN.KPUB.SV.W.0077.000000T0000Z-140622T2045Z/
PUEBLO CO-EL PASO CO-

238 PM MDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3853 10405 3852 10395 3835 10389 3838 10405
TIME...MOT...LOC 2038Z 350DEG 25KT 3821 10410 

$$

COC025-222045-
/O.CON.KPUB.SV.W.0077.000000T0000Z-140622T2045Z/
CROWLEY CO-
238 PM MDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR NORTHWESTERN CROWLEY COUNTY...

AT 238 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOWLER...OR 28
MILES EAST OF PUEBLO...MOVING SOUTH AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CROWLEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 10405 3852 10395 3835 10389 3838 10405
TIME...MOT...LOC 2038Z 350DEG 25KT 3821 10410 

HAIL...1.00IN
WIND...60MPH

$$

PJC
780 
WWUS55 KPUB 222044
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
244 PM MDT SUN JUN 22 2014

COC025-222053-
/O.EXP.KPUB.SV.W.0077.000000T0000Z-140622T2045Z/
CROWLEY CO-
244 PM MDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CROWLEY COUNTY
WILL EXPIRE AT 245 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING FOR SOUTHEAST COLORADO.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
PORTIONS OF CROWLEY COUNTY UNTIL TIME 300 PM MDT!

LAT...LON 3853 10405 3852 10395 3835 10389 3838 10405
TIME...MOT...LOC 2042Z 350DEG 25KT 3821 10410 

$$

PJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:05 PM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 22, 12:05 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1205 PM MDT SUN JUN 22 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 447 AM MDT SUN JUN 22 2014

...BETTER CHANCE OF STORMS TODAY...

MAIN CONCERN TODAY WILL BE THE POTENTIAL FOR STRONG TO POTENTIALLY
SVR STORMS THIS AFTERNOON INTO EARLY EVENING. MAIN PLAYERS WILL BE A
SHORTWAVE NOW MOVING INTO ID AND UT...WHICH WILL CROSS ERN CO IN THE
20-24Z TIME FRAME...AND A COLD FRONT THAT WILL PUSH SWD THROUGH THE
ERN CO PLAINS AFTER 00Z. DUE TO THE TIMING LAG OF THE FRONT...AM NOT
PARTICULARLY IMPRESSED BY THE SVR THREAT TODAY. HOWEVER...A SLIGHT
SHIFT IN TIMING OF EITHER THE FRONT OR UPPER DISTURBANCE COULD
INTRODUCE HIGHER THREAT LEVELS...SO IT WILL DEFINITELY BEAR WATCHING
HOW STORMS DEVELOP LATER TODAY.

EXPECT BEST CHANCE OF STORMS TO COME IN THE 21-00Z TIME PERIOD FOR
THE I-25 CORRIDOR. STORMS WILL BUILD FAIRLY QUICKLY BY 18Z OVER THE
CENTRAL MTS...THEN DEVELOP OVER THE ERN RANGES FAIRLY QUICKLY BY
EARLY AFTERNOON. MOST MODEL GUIDANCE HAVE THE CURRENT
DEWPOINTS...WHICH ARE IN THE UPPER 40S-LOWER 50S...MIXING OUT INTO
THE UPPER 30S (NAM) OR LOWER 40S (GFS) BY AFTERNOON. THIS WOULD
PRESENT A PROBLEM FOR STORM DEVELOPMENT...YIELDING LITTLE CAPE
OVER THE I-25 CORRIDOR. BEST POTENTIAL FOR SVR STORMS APPEARS TO BE
OVER THE FAR ERN PLAINS...WHERE DEWPOINTS SHOULD HOLD IN THE UPPER
40S TO LOW 50S...AND POSSIBLY THE PALMER DIVIDE...WHICH COULD SEE
SOME MOISTURE POOLING WITH THE FRONT LATE THIS AFTERNOON. FOR THESE
AREAS...COULD SEE CAPE IN THE 1000-1500 J/KG RANGE...WHICH ALONG
WITH DEEP LAYER SHEAR IN THE 30-40 KT RANGE SHOULD BE SUFFICIENT FOR
A SUPERCELL OR TWO. MAIN THREAT WILL BE LARGE HAIL. THE TORNADO
THREAT SHOULD BE MINIMAL THANKS TO INITIALLY HIGH LCLS AND MODEST
LLVL SHEAR...BUT CANNOT COMPLETELY RULE OUT A BRIEF SPOUT OR
TWO...PARTICULARLY IF THE TIMING ENDS UP A LITTLE BETTER WITH THE
FRONT AND UPPER DISTURBANCE. SPC HAS MOST OF OUR ERN PLAINS
OUTLOOKED IN THE DAY1 FOR SLIGHT RISK.

CONVECTION SHOULD BUILD UPSCALE INTO THE ERN PLAINS IN THE 00-03Z
TIME FRAME. IF THE SHORTWAVE TIMING HOLDS...MOST OF THE STORMS
SHOULD BE EAST OF OUR AREA AFTER SUNSET...AS THE NOW LINEAR MCS
PUSHES THROUGH WRN KS. THE NAM DEVELOPS SOME NOCTURNAL CONVECTION
LATE TONIGHT OVER PORTIONS OF THE PLAINS...BUT WITH THE BEST FORCING
E OF OUR AREA BELIEVE IT IS OVERDONE. HOWEVER...WILL LEAVE LOW
OR SLIGHT CHANCE POPS IN OVER THE PLAINS FOR TONIGHT. LATER SHIFT
CAN EVALUATE IF POPS ARE WORTH MENTIONING. HIGHER RES MODELS SEEM
TO BE MORE REALISTIC IN ENDING MOST OF THE PRECIP BY 06Z. THERE IS
GOOD CONSENSUS THAT THE INCREASED CONVECTION TO OUR E WILL HELP
REINFORCE THE FRONT AND LOW LEVEL MOISTURE...SO A FAIR AMOUNT OF
STRATUS IS EXPECTED E OF THE MTS EARLY MONDAY...POSSIBLY EVEN
PUSHING INTO PART OF THE SAN LUIS VALLEY BY 12Z. LOOKS LIKE THIS
MOISTURE SURGE SHOULD SET THE STAGE FOR AN EVEN MORE ACTIVE
TUESDAY...AS A CLASSIC 'DAY 2' EVENT DEVELOPS. ROSE

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 447 AM MDT SUN JUN 22 2014

.MONDAY AND TUESDAY...THERE IS THE POTENTIAL FOR SEVERE CONVECTIVE
WEATHER BOTH AFTERNOONS AND EVENINGS OVER MUCH OF THE EASTERN
PLAINS AND INTERSTATE 25 CORRIDOR. CLASSIC WEATHER PATTERN FOR
SEVERE WEATHER IS FORECAST. EAST TO SOUTHEAST LOW LEVEL FLOW WILL
BRING LOW LEVEL MOISTURE INTO THE REGION...WHILE FLOW ALOFT IS
WEST TO NORTHWEST. BULK SHEARS ARE FORECAST TO BE IN THE 30 TO 40
KNOTS RANGE...WHICH IS SUFFICIENT FOR SUPERCELLS GIVEN FORECAST
CAPES OF 1000 TO 2500 J/KG. MAIN CHALLENGE IS IDENTIFYING THE
LOCATIONS FOR SEVERE CONVECTIVE WEATHER. OUTFLOWS FROM THE
PREVIOUS EVENINGS CONVECTION WILL MODULATE THE DEPTH OF LOW
CLOUDS AND AMOUNT OF MOISTURE. IF LOW CLOUDS ARE SUFFICIENTLY
DEEP...THEN DELAYED HEATING COULD KEEP PARTS OF THE REGION CAPPED
THROUGHOUT MUCH OF THE DAY. HAVE SEEN INSTANCES WHERE LOW CLOUDS
ARE SUFFICIENTLY DEEP THAT ANY SEVERE WEATHER IS CONFINED TO THE
EASTERN MOUNTAINS. LIKE THE LOCATION OF THE SPC DAY 2 SLIGHT RISK
AS IT HIGHLIGHTS THE MOST LIKELY LOCATIONS FOR SEVERE
WEATHER...BUT SUBTLE FEATURES COULD CHANGE LOCATION OF SLIGHT
RISK. SPC DAY 3 OUTLOOK HAS SEE TEXT OVER THE REGION. MOSTLY
LIKELY THREAT BOTH DAYS WILL BE HAIL. BOUNDARIES AND LOWER LCLS
COULD LOCALLY INCREASE TORNADO THREAT. FURTHER WEST...LOW LEVEL
MOISTURE WILL BE LIMITED...AND CONVECTION WILL MOSTLY BE HIGH
BASED OVER THE CONTINENTAL DIVIDE REGION AND HIGH VALLEYS.

.WEDNESDAY...FLOW ALOFT BECOMES MORE WESTERLY ON WEDNESDAY AS AN
UNSEASONABLY STRONG TROUGH MOVES INTO THE PACIFIC NORTHWEST. LOW
LEVEL FLOW ON THE PLAINS WILL LIKELY BECOME MORE WESTERLY WITH A
DECREASE IN LOW LEVEL MOISTURE. MAIN CONCERN FOR ANY STRONG TO SEVERE
STORMS WILL BE NEAR THE KANSAS BORDER WHERE A DRY LINE/LEE TROUGH
COULD DEVELOP. WITH DRIER AIR ALOFT...SUSPECT MUCH OF THE
CONVECTION WEST OF THE DRY LINE WILL BE HIGH BASED WITH LIMITED
RAINFALL.

.THURSDAY THROUGH SATURDAY...MODELS AND ENSEMBLES AGREE WITH AN
UNSEASONABLY STRONG TROUGH MOVING INTO THE PACIFIC NORTHWEST. WPC
DISCUSSION STATED THAT OPERATION GFS AND EC WERE OF LIMITED VALUE
DURING THIS PERIOD AS THEY APPEAR TO BE OUTLIERS. 00Z EC HAD A
VERY INTERESTING SOLUTION WITH A CUTOFF MOVING INTO NEW
MEXICO...AND WPC INDICATED NO OTHER MODELS OR ENSEMBLE MEMBERS
HAD THIS SOLUTION. GRIDS TREND TOWARDS A WARMER AND DRIER
SOLUTION. THERE COULD BE A PERIOD OF INCREASED CONVECTION
COVERAGE IF A DISTURBANCE PASSES OVER THE REGION...BUT MODELS
SUGGEST MOST OF LOW LEVEL MOISTURE WILL STAY EAST OF THE CWA.
--PGW--

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1159 AM  MDT SUN JUN 22 2014

A NORTHERLY SURGE MOVING ACROSS EASTERN COLORADO IS EXPECTED TO
IMPACT THE PALMER DVD AND EL PASO COUNTY REGION INTO THE AFTERNOON
HOURS WITH SHOWERS AND THUNDERSTORMS. LIGHTNING...GENERALLY SMALL
HAIL AND GUSTY WINDS AROUND 40 KNOTS AT TIMES ARE ANTICIPATED.
KPUB HAS THE POTENTIAL OF EXPERIENCING ISOLATED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. KALS SHOULD REMAIN
DRY...ALTHOUGH ISOLD THUNDERSTORMS WILL POSSIBLE OVER SECTIONS OF
THE SAN LUIS VALLEY THIS AFTERNOON. STORMS SHOULD MOVE EAST INTO
KANSAS AFTER 00Z MONDAY. FINALLY...A BROKEN TO OVERCAST LAYER OF
STRATUS WITH MVFR CIGS AT TIMES IS EXPECTED TO DEVELOP OVER MANY
PORTIONS OF EASTERN COLORADO BY MIDNIGHT AND CONTINUE UNTIL
APPROXIMATELY 16Z MONDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jun 22, 11:11 AM MDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1111 AM MDT SUN JUN 22 2014

COZ058>089-093>099-231715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1111 AM MDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT MOVING SOUTH ACROSS THE EASTERN COLORADO PLAINS IS
EXPECTED TO PRODUCE INCREASED THUNDERSTORM ACTIVITY FROM THIS
AFTERNOON INTO THIS EVENING. STORMS ARE PROJECTED TO DEVELOP OVER
THE MOUNTAINS AND THEN SPREAD EASTWARD DURING THE AFTERNOON. THE
PRIMARY THUNDERSTORM THREATS WILL BE HAZARDOUS CLOUD TO GROUND
LIGHTNING AS WELL AS LOCALIZED WIND GUSTS TO AROUND 45 MPH AT
TIMES. ONE OR TWO STORMS EAST OF INTERSTATE 25 COULD BECOME
STRONG TO SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO AROUND ONE
INCH DIAMETER. THE HIGHEST THREAT FOR SEVERE WEATHER WILL BE OVER
PORTIONS OF EASTERN EL PASO COUNTY AS WELL AS OVER CROWLEY...KIOWA
...BENT...PROWERS...AND BACA COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE MONDAY AND TUESDAY OVER THE
EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. THE MOSTLY LIKELY
METEOROLOGICAL THREAT FROM THESE SEVERE STORMS IS LARGE HAIL. IF
THE LOW LEVEL MOISTURE IS SUFFICIENTLY DEEP...SOME SEVERE STORMS
COULD BE POSSIBLE OVER THE EASTERN MOUNTAINS.

ON WEDNESDAY...THE THREAT FOR SEVERE STORMS IS EXPECTED TO DECREASE
...WITH THE HIGHEST CHANCES FOR STRONGER STORMS NEAR THE KANSAS
BORDER.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THE MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 22, 12:50 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1250 PM MDT SUN JUN 22 2014

COZ084>086-221945-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
1250 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 145 PM MDT...

AT 1249 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF FOUNTAIN...OR 16 MILES SOUTHEAST
OF COLORADO SPRINGS...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FOUNTAIN...TRUCKTON...RUSH...ELLICOTT...HANOVER...SCHRIEVER AFB...
YODER...PUEBLO DEPOT AND SECURITY-WIDEFIELD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3886 10405 3855 10405 3827 10421 3845 10447
      3845 10449 3861 10472 3887 10461
TIME...MOT...LOC 1849Z 296DEG 24KT 3869 10457

LW
Special weather statement, Jun 22, 1:50 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
150 PM MDT SUN JUN 22 2014

COZ085-086-222030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
150 PM MDT SUN JUN 22 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES UNTIL 230 PM MDT...

AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF TRUCKTON...OR 30 MILES
NORTHEAST OF PUEBLO...MOVING SOUTH AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO DEPOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3860 10435 3861 10406 3833 10407 3828 10427
TIME...MOT...LOC 1949Z 342DEG 18KT 3856 10421

PJC
Special weather statement, Jun 22, 1:54 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT SUN JUN 22 2014

COZ081-082-084-085-222030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
154 PM MDT SUN JUN 22 2014

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS AND THUNDERSTORMS DEVELOPING WEST OF THE WALDO
BURN SCAR. THESE SHOWERS AND STORMS WERE MOVING NORTHEAST AT 15 MPH.

FOLKS IN AND AROUND THE WALDO BURN SCAR SHOULD BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS OVER THE BURN SCAR REGION THIS
AFTERNOON.

LAT...LON 3877 10502 3892 10516 3913 10489 3891 10468
TIME...MOT...LOC 1954Z 233DEG 15KT 3889 10502

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:52 PM MDTSpecial Weather StatementPUBCrowley23 min
Jun 21, 8:19 PM MDTSpecial Weather StatementPUBKiowa26 min
Jun 21, 8:30 PM MDTSevere Thunderstorm WarningPUBKiowa45 min
Jun 22, 12:50 PM MDTSpecial Weather StatementPUBEl Paso55 min
Jun 22, 1:15 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Jun 22, 1:50 PM MDTSpecial Weather StatementPUBPueblo40 min
Jun 22, 1:54 PM MDTSpecial Weather StatementPUBTeller36 min
Jun 22, 2:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jun 22, 2:22 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo38 min
Jun 22, 2:55 PM MDTSevere Thunderstorm WarningPUBCrowley50 min
Jun 22, 3:03 PM MDTSpecial Weather StatementPUBPueblo27 min
Jun 22, 3:30 PM MDTSevere Thunderstorm WarningPUBPueblo25 min
Jun 22, 3:43 PM MDTSpecial Weather StatementPUBPueblo32 min
Jun 22, 3:44 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero22 min
Jun 22, 4:07 PM MDTSpecial Weather StatementPUBPueblo38 min
Jun 22, 4:25 PM MDTSpecial Weather StatementPUBKiowa35 min
Jun 22, 4:28 PM MDTSpecial Weather StatementPUBOtero32 min
Jun 22, 4:29 PM MDTSpecial Weather StatementPUBTeller31 min
Jun 22, 4:33 PM MDTSevere Thunderstorm WarningPUBKiowa42 min
Jun 22, 4:37 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero16 min
Jun 22, 4:46 PM MDTSpecial Weather StatementPUBTeller29 min
Jun 22, 4:54 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jun 22, 5:00 PM MDTSpecial Weather StatementPUBOtero30 min
Jun 22, 5:01 PM MDTSevere Thunderstorm WarningPUBKiowa30 min
Jun 22, 5:04 PM MDTSpecial Weather StatementPUBPueblo26 min
Jun 22, 5:06 PM MDTAreal Flood AdvisoryPUBCrowley, Otero54 min
Jun 22, 5:26 PM MDTSpecial Weather StatementPUBBent34 min
Jun 22, 5:35 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas55 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.